Can a Cold Make ETD Worse?

Discussion in 'Support' started by Trish123, Jun 8, 2016.

tinnitus forum
    1. Trish123

      Trish123 Member

      Location:
      New York
      I have a head cold and my tinnitus is worse and also my ETD is worse. My ears are plugged up. Will my ears feel better when my cold is gone?
       
    2. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Yes a cold virus can make ETD worse.
      Take decongestants to help clear the mucous and it might take a few weeks after you feel better for your ears to settle as they are the last part of the body to get better... lots of love glynis
       
      • Like Like x 1
    3. Trish123

      Trish123 Member

      Location:
      New York
      @glynis-harbron Thank you. I just took a mucinex to thin out the mucous. I hope it helps.
       
    4. Richard zurowski

      Richard zurowski Member Benefactor

      Location:
      England
      Tinnitus Since:
      27/12/2012
      Cause of Tinnitus:
      Ear infection.
      @Trish123 .hi yes a head cold will make your head and ears ring. I hate getting colds they always seem to go into my head . And then my T is a lot worse also hearing is affected. It's all that mucus blocking the skull cavities.
       
      • Like Like x 1
    5. Trish123

      Trish123 Member

      Location:
      New York
      Thanks @Richard zurowski. I've had ETD for a few months now and I started feeling better then bam I get this cold and I'm back to square 1.
       
    6. Vaba
      Shitfaced

      Vaba Member

      Location:
      New New York
      Tinnitus Since:
      Unknown
      Cause of Tinnitus:
      Unknown. Gradual, Progressive
      When the cold goes away, your ears will feel better. I had a head cold recently. Couldn't pop my ears for a freaking week, but they eventually did pop.

      You can also try Sudafed, it might help you. It's what I took.
       
      • Like Like x 2
    7. Trish123

      Trish123 Member

      Location:
      New York
      Thanks @Vaba. I do have sudafed so if the mucinex don't work I'll take that. I've been sick since memorial day and it seems my ears are always the last to heal.
       
    8. LadyDi
      Busy

      LadyDi Member Benefactor

      Location:
      Florida, USA
      Tinnitus Since:
      06/2013
      Cause of Tinnitus:
      Barotrauma/airplane
      Agree with the others -- you will feel better once the cold subsides. Good news is its not permanent. Sudafed works well but be aware that you should use it with caution if you have a heart condition or medical conditions where your heart rate should not be accelerated. That stuff really revs you up.
       
      • Like Like x 1
    9. Trish123

      Trish123 Member

      Location:
      New York
      You're right @LadyDi. Everytime I take sudafed l get an anxiety attack. That's why I'm taking mucinex first to see if that helps.
       
      • Hug Hug x 1
    10. Vaba
      Shitfaced

      Vaba Member

      Location:
      New New York
      Tinnitus Since:
      Unknown
      Cause of Tinnitus:
      Unknown. Gradual, Progressive
      Yep, you're absolutely right. They're a sealed system, the only way for fluid and pressure to get out of the middle ear is by the Eustachian tubes! If they're swollen and plugged up, nothing can leave, and they're so small that they're often the last thing to clear up. Colds both inflame your sinuses and plug them up with mucus, a double no-no for the tubes. Just give them time and relax, eventually the swelling will go down and they will feel better. You can speed the process up with medication.

      By the way, Mucinex is better for chest congestion, Sudafed is a stimulant that is far better for sinus congestion (as @LadyDi implied). I, personally, am immune to the mental effects of medications including stimulants because of a decade on antidepressants while using heavy amounts of caffeine, but Sudafed is a stimulant for most people.

      I want you to remember though, if you decide to take it, Sudafed can't hurt you. I took 3x more than I should have when I had my head cold (my ears were REALLY plugged). It's a common, mild medication used thousands of times each day. It may stimulate you a little and raise your heart rate (it did this to me but I didn't care), don't let this freak you out. It mean's the medication's working. You have no need to worry unless you have congestive heart failure, which I'm sure you don't, you'll be fine!
       
      • Genius Genius x 1
      • Informative Informative x 1
    11. Trish123

      Trish123 Member

      Location:
      New York
      @Vaba thanks for the info!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.